Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2012, 1:07 AM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 1:07 AM CDT (06:07 UTC)
- Expired
- Apr 4, 2012, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:13 AM CDT | HAIL 1 | 11 Nw Lufkin, TX | HAIL 11 MILES NW LUFKIN...POWER OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS54 KSHV 040607
SVRSHV
TXC005-347-040645-
/O.NEW.KSHV.SV.W.0096.120404T0607Z-120404T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF LUFKIN...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
* UNTIL 145 AM CDT
* AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF HUDSON...OR 12 MILES NORTHWEST OF DIBOLL...AND MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POLLOK...HUNTINGTON...WODEN...MELROSE AND ETOILE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3123 9487 3126 9490 3129 9489 3130 9491
3132 9491 3135 9496 3139 9496 3142 9500
3143 9500 3179 9449 3128 9433 3120 9486
TIME...MOT...LOC 0606Z 240DEG 35KT 3131 9492
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:31 AM CDT, 36 minutes earlier.
Area forecast discussion, Apr 4, 12:31 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1231 AM CDT WED APR 4 2012 .UPDATE... I CANCELLED ALL PARISHES ALONG AND NORTH OF I20 IN SVR 138...ALSO REMOVED CHEROKEE AND RUSK COUYNTY FROM THE WATCH. THE UPDATED TEXT ZONE FORECAST PRODUCT HAS BEEN ISSUED. ELEVEN && PREVIOUS POINT TEMPS/POPS... SHV 62 82 54 75 54 / 70 20 10 10 0 MLU 63 83 57 77 54 / 70 50 20 10 0 DEQ 57 75 52 72 51 / 70 30 20 10 0 TXK 59 78 54 72 52 / 70 20 20 10 0 ELD 63 81 54 74 52 / 70 30 20 10 0 TYR 58 76 56 75 56 / 70 20 10 10 0 GGG 61 78 55 75 54 / 70 20 10 10 0 LFK 63 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 11:01 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 3 N HENDERSON 32.20N 94.80W
04/03/2012 RUSK TX LAW ENFORCEMENT
TREES DOWN ALONG HWY 259 NORTH OF HENDERSON
&&
19Special weather statement, Apr 3, 11:04 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT TUE APR 3 2012
LAZ013-014-018>022-040530-
CALDWELL-GRANT-JACKSON-LA SALLE-NATCHITOCHES-OUACHITA-WINN-
1104 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...LA SALLE...JACKSON...GRANT...CALDWELL AND WINN...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLFAX...COLUMBIA...GRAYSON...JENA...MIDWAY...OLLA AND
WINNFIELD...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF RICHWOOD TO 5 MILES EAST OF NATCHITOCHES...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF MONROE TO NATCHITOCHES...
MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
05Local storm report, Apr 3, 11:18 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG SMACKOVER 33.36N 92.73W
04/03/2012 UNION AR LAW ENFORCEMENT
TREES DOWN ON LISBON ROAD
&&
19Local storm report, Apr 3, 11:32 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG STRONG 33.11N 92.36W
04/03/2012 UNION AR LAW ENFORCEMENT
TREES DOWN ON AURELLE ROAD
&&
19Local storm report, Apr 3, 11:45 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 3 W STERLINGTON 32.69N 92.12W
04/03/2012 UNION LA LAW ENFORCEMENT
TREES DOWN WEST OF STERLINGTON
&&
19Special weather statement, Apr 4, 1:06 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 AM CDT WED APR 4 2012
LAZ017-TXZ167-040700-
SABINE-
106 AM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
HEMPHILL AND PINELAND...
AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PINELAND...OR 18
MILES NORTHWEST OF BURKEVILLE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Marion, Rusk, Smith | 59 min |
| Apr 3, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 57 min |
| Apr 3, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Smith and 1 more | 58 min |
| Apr 3, 8:19 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 56 min |
| Apr 3, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 58 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 62 min |
| Apr 3, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 65 min |
| Apr 3, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 86 min |
| Apr 4, 3:23 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 67 min |
| Apr 4, 8:30 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 60 hr |
| Apr 4, 9:04 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 7 days |
| Apr 4, 9:05 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 59 hr |
| Apr 4, 9:13 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 40 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.